advertisement

Oral-health

Question
Posted by: caz | 2008/05/27

Q.

Reaction to injections

I had a very bad reaction to an injection a couple of years ago and have not been back to dentist since then. My teeth are in a bad state and am going to the dentist next week but am very scared. My reaction to the last injection made my whole body shake badly, my heart was racing, had hot and cold shivers and when I went to the doctor straight afterwards she put me on the heart monitor and sent the result through to a heart specialist. The dentist said he used the normal injection and did not overdose me. What can I do this time to prevent this reaction again. Appreciate any advice.

Expert's Reply

A.

Oral health expert

It seems as though you may have had a reaction to the adrenaline in the injection. It is best to first see your cardiologist for a check up and ask him to write a note to the dentist if any precauationary measures need to be taken.
You may need to have treatment done with anaesthetic that does not contain adrenaline. Also, it may be that your cardiac condition a few years ago was unstable and the anaesthetic caused the problems you experienced.
your situation may be different now.
good luck

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.